Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Sertraline bruising

(8 Posts)
HitsAndMrs Thu 28-May-15 20:33:19

I have had bruises on my legs since starting on Setraline last year but I have come out a very large bruise at the top of my leg caused from me scratching an itch.
I had a blood test for blood clots a few months ago but didn't hear back so assume all was fine.
Has anyone else has bruising from sertraline?

HitsAndMrs Thu 28-May-15 23:18:11

Bump

Aquamarine70 Fri 29-May-15 07:53:48

I get bruising they are usually the yellow/greeny brown couloir & don't hurt when pressed. It is a side effect.

Bellini12 Fri 29-May-15 08:37:42

I got this when going on citalipram (along with every other conceivable side effect). It did settle down.

Pandora37 Fri 29-May-15 15:59:32

Yes, I had bruising whilst on sertraline. I was on it for 6 weeks before is started to come out and I only had them on my thighs but it looked like someone had been beating me up there! They'd fade really quickly then I'd get a new one to replace them the next day and I was gradually getting more of them. I had a blood test which showed I had just inside the abnormal range for blood clotting - I would have been happy to stay on them because it worked so well but my GP wasn't happy so took me off. The bruises all disappeared within 3 days of coming off it.

I'd ask to have another blood test and go in in person to find out what the results are. My GP didn't ring me but told me in an appointment.

HitsAndMrs Fri 29-May-15 19:57:41

Ah really, I'll give them a ring.
Thanks so much.

NotNob Sat 30-May-15 13:08:53

Hey - I got it on Citalopram at the beginning of treatment. My legs were covered in them. It dies down.

Planet54 Wed 12-Oct-16 20:52:11

I have unexplained bruising around my ankles. I have read the side effects if Sertraline which I have been taking for several months. Apparently I should wean off after 6 months. It can also be a sign of kidney infection which I have had previously to my panic attacks. The medication probably does affect the kidneys but the pros outway the cons. Hopefully when I wean off the bruises will go. Start to wean off in one month. If the bruises don't go I shall go to the doctors.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now